Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 90, NWS Springfield, MO

November 16, 2015Phelps County, Missouri

NWS Springfield, MO issued this river flood warning at Nov 16, 2015, 7:49 PM CST for Phelps County, Missouri. It took effect at Nov 18, 2015, 6:00 AM CST. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Nov 16, 2015, 7:49 PM CST (01:49 UTC)
In effect from
Nov 18, 2015, 6:00 AM CST
Expired
Nov 19, 2015, 4:40 PM CST
In force
35 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Phelps County, MO

The radar

The St Louis radar (KLSX), 140 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Gasconade River at Jerome (JRMM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06933500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS43 KSGF 170149
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CST MON NOV 16 2015



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Gasconade River at Jerome affecting Phelps County.
   
.This warning is based on future forecast precipitation amounts of 
two to four inches during the next two days near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC161-171349-
/O.NEW.KSGF.FL.W.0090.151118T1200Z-151119T2240Z/
/JRMM7.1.ER.151118T1200Z.151118T1800Z.151118T2240Z.UU/
749 PM CST MON NOV 16 2015

* From 11/18 06:00...until further notice.
...For the Gasconade River at Jerome...
* At 11/16 18:45 The stage was 1.7 feet. 
* Flood stage is 15.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by 11/18 06:00 and
  continue to rise to near 15.7 feet by 11/18 12:00. The river will 
  fall below flood stage by 11/18 16:40.
* Impact...At 15.0 feet...Minor flooding begins near the gage site. 
  Flood waters reach the lower edge of the concrete building where 
  the gage equipment is located. 

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Tue   Wed   Thu

Gasconade River Basin
  Jerome           15   1.7 Mon 07 PM  15.0  13.2   8.1


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$
1 follow-up statement
304 
WGUS83 KSGF 171450
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CST TUE NOV 17 2015


 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Gasconade River at Jerome affecting Phelps County

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall through today will cause river levels to 
rise. The rainfall is not expected to be high enoght to cause
flooding on the Gasconade but further south...rainfall totals will
likely cause the Big Pine to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://www.crh.noaa.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-180550-
/O.EXT.KSGF.FL.W.0089.151118T0056Z-151119T1140Z/
/BIGM7.1.ER.151118T0056Z.151118T1200Z.151119T0540Z.NO/
850 AM CST TUE NOV 17 2015

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Tuesday The stage was 2.3 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage this evening and continue to 
  rise to near 11.2 feet by tomorrow morning.  The river will fall 
  below flood stage by tomorrow late evening.
* Impact...At 10.0 feet...Flood waters affect the lower TA 250 
  Training Area.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   2.3 Tue 08 AM  11.2   6.4   3.6


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC161-171520-
/O.CAN.KSGF.FL.W.0090.000000T0000Z-151119T2240Z/
/JRMM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
850 AM CST TUE NOV 17 2015

The Flood Warning has been cancelled for the Gasconade River at Jerome.

* At  7:45 AM Tuesday The stage was 1.9 feet. 
* Flood stage is 15.0 feet. 
* Forecast...The river will crest below flood stage near 13.0 feet 
  tomorrow early afternoon.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Gasconade River Basin
  Jerome           15   1.9 Tue 08 AM  12.2  10.4   6.2


&&


LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Nov 16, 6:26 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 16, 6:26 PM CST, 1 hour 23 minutes before
Area Forecast Discussion...UPDATED
National Weather Service SPRINGFIELD MO
626 PM CST MON NOV 16 2015

.UPDATE...
Issued at 626 PM CST MON NOV 16 2015

Our next batch of rain is developing right on schedule, setting up
a rather wet night across the area. Also as expected, we're seeing
the first lightning strikes across northeastern Oklahoma. Near
term models spread 100-600 J/kg of most unstable CAPE across the
region from west to east this evening, settling over the area
through the overnight hours. The thunder forecast has been
tailored accordingly. Bottom line for tonight, rain, isolated
embedded thunder, breezy, slowly rising temperatures and flooding
risk beginning to increase as we progress through the overnight
hours.

&&

.SHORT TERM...(This Evening through Tuesday Night)
Issued at 0300 PM CST MON NOV 16 2015

An upper level low is currently located across the southwestern
U.S. this afternoon. The upper level low will slowly spread east
toward the region tonight and Tuesday, then through the area
Tuesday night.

An area of showers develop last night into this morning and
produced widespread rainfall amounts of one and one half inches
to one inch across the area. After a brief break in the rainfall
late this morning and early this afternoon, additional showers
have developed across Arkansas this afternoon and will spread
north across the region this evening and tonight. These showers
will occur in an area of isentropic lift as a strong low level jet
will be in place over the region. A few embedded thunderstorms
will also be possible within this activity this evening and
tonight though no severe weather will occur. Temperatures will
warm overnight as a warm air mass advects north within the area
of isentropic lift. Temperatures at sunrise will be 5 to 10
degrees warming than this afternoon's highs.

Widespread moderate with pockets of heavy rainfall will occur
with this activity this evening and tonight. Late tonight
coverage with this activity will decrease to being more scattered
in nature as the widespread rain lifts northeast.

As the system pushes across the plains tonight a line of storms
is expected to develop across Oklahoma and Kansas and spread
east. Height falls and a warmer more moisture air mass advecting
north will allow instability to increase some across eastern
Kansas and southwestern Missouri ahead of this line by early
Tuesday morning. Instability will not be overly strong but should
be strong enough to allow the line to continue east into
southeastern Kansas and southwestern Missouri around 5 to 8 AM
Tuesday morning. The line will then spread east to northeast
across the rest of area during the morning and afternoon hours
Tuesday. Scattered damaging straight line winds will be the
primarily risk along this line, especially with any bowing
segments. Given strong wind shear in the low levels, a limited
brief isolated tornado risk will also occur with any line segments
that can surge to the northeast. The better instability will be
located across southern Missouri on to the south where the better
severe potential will occur.

Heavy rainfall will occur again with this line, but will be
fairly progressive in nature. Behind the line light to moderate
rainfall will occur for several hours. This will bring storm total
rainfall from what occur last night through Tuesday evening of 2
to 5 inches with the heaviest amounts expected across south
central Missouri. The Flash Flood Watch for locations along and
southeast of a Joplin to Versailles Missouri Line will remain in
affect from this evening through Tuesday afternoon.

.LONG TERM...(Wednesday through Monday)
Issued at 0300 PM CST MON NOV 16 2015

Behind the system currently approaching the region, cooler and dry
weather will overspread the area for Wednesday through Friday, as
highs in the 50s and lows in the 30s occur.

An upper level shortwave trough will dive out of the plans and
across the area this weekend. A few light showers or sprinkles may
be possible. A dry air mass will be in place ahead of this
shortwave and moisture return is expected to remain limited, which
should lower overall precipitation chances.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 626 PM CST MON NOV 16 2015

Deteriorating conditions expected across the region as the next
round of rainfall engulfs the area this evening and persists
through the overnight hours. Low level wind shear will remain a
primary concern, even in spite of surface gusts. Ceilings will be
an initial challenge at JLN, as they have been bouncing around all
day. Confidence in IFR ceilings at SGF/BBG is increasing and are
predominate into tomorrow morning. Chances for lightning will
increase through the evening and persist through tomorrow. A round
of strong thunderstorms and heavy rain is forecast to move through
the region beginning at daybreak near JLN and slowly spreading
east to SGF/BBG by around midday. Gusty winds with this line could
exceed 35kt and have indicated this potential in a tempo group.
Visibility within rainfall could drop to IFR (possibly lower) and
will monitor closely. Some improvement in conditions is expected
at JLN/SGF toward the end of the forecast cycle.

&&

.SGF Watches/Warnings/Advisories...
MO...Flash Flood Watch through Tuesday evening for MOZ056>058-068>071-
     078>083-088>098-101>106.

KS...NONE.
&&

UPDATE...Gagan
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Gagan
Hazardous weather outlook, Nov 16, 7:26 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
726 PM CST MON NOV 16 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
726 PM CST MON NOV 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  FOR THE REST OF TONIGHT...PERIODS OF RAIN...HEAVY AT
  TIMES...AND ISOLATED EMBEDDED THUNDERSTORMS WILL CONTINUE TO
  SPREAD ACROSS THE REGION. OCCASIONAL CLOUD TO GROUND LIGHTNING
  IS THE PRIMARY RISK WITH ANY THUNDERSTORMS. RAINFALL TOTALS
  WILL CONTINUE TO ADD UP WITH TIME...AS A RESULT A FLASH FLOOD
  WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTHEAST OF A JOPLIN TO
  VERSAILLES MISSOURI LINE.

  SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS
  OVER 30 MPH CAN BE EXPECTED ACROSS THE AREA TONIGHT. THE
  STRONGEST WINDS WILL LIKELY OCCUR TONIGHT AROUND THE
  SPRINGFIELD METROPOLITAN AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  MODERATE TO HEAVY RAINFALL WILL CONTINUE TUESDAY WITH STORM
  TOTAL RAINFALL AMOUNTS OF TWO TO FIVE INCHES EXPECTED. THE RISK
  FOR FLASH FLOODING IS GREATEST ACROSS SOUTHERN AND CENTRAL
  MISSOURI. THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY
  EVENING. IN ADDITION TO THE RISK FOR FLASH FLOODING...RIVER
  FLOODING IS LIKELY.

  ADDITIONALLY...MORE INTENSE THUNDERSTORMS WILL APPROACH
  SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY TUESDAY MORNING.
  THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WIND GUSTS.
  HOWEVER...A TORNADO OR TWO WILL ALSO BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 5:09 AM CSTSevere Thunderstorm WarningSGFBarton, Jasper, Newton51 min
Nov 17, 5:34 AM CSTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, Jasper, Lawrence, Newton41 min
Nov 17, 6:13 AM CSTSevere Thunderstorm WarningSGFCedar, Dade, Greene, Hickory, Lawrence, Polk47 min
Nov 17, 6:21 AM CSTTornado WarningSGFDade, Greene24 min
Nov 17, 7:13 AM CSTFlash Flood WarningSGFJasper, McDonald, Newton6 hr
Nov 17, 7:22 AM CSTFlash Flood WarningSGFLawrence6 hr
Nov 17, 7:58 AM CSTFlash Flood WarningSGFGreene6 hr
Nov 17, 8:04 AM CSTFlash Flood WarningSGFBarry6 hr
Nov 17, 8:40 AM CSTFlash Flood WarningSGFDade, Dallas, Polk6 hr
Nov 17, 9:17 AM CSTAreal Flood WarningSGFBarton, Benton, Cedar, Dade, Dallas, Hickory and 2 more12 hr
Nov 17, 9:30 AM CSTAreal Flood WarningSGFCamden, Dallas, Miller, Morgan12 hr
Nov 17, 10:24 AM CSTAreal Flood WarningSGFBarton, Cedar, St. Clair, Vernon6 hr
Nov 17, 11:58 AM CSTAreal Flood WarningSGFLaclede, Maries, Phelps, Pulaski, Webster22 hr
Nov 17, 12:21 PM CSTAreal Flood WarningSGFChristian, Douglas, Ozark, Stone, Taney21 hr
Nov 17, 12:49 PM CSTFlash Flood WarningSGFHowell6 hr
Nov 17, 12:58 PM CSTAreal Flood WarningSGFTexas, Wright20 hr
Nov 17, 1:03 PM CSTAreal Flood WarningSGFDent, Oregon, Shannon20 hr
Nov 17, 1:07 PM CSTAreal Flood WarningSGFJasper, McDonald, Newton8 hr
Nov 17, 1:11 PM CSTAreal Flood WarningSGFLawrence8 hr
Nov 17, 1:44 PM CSTRiver Flood WarningSGFCedar50 hr
Nov 17, 1:47 PM CSTRiver Flood WarningSGFJasper55 hr
Nov 17, 1:53 PM CSTAreal Flood WarningSGFBarry7 hr
Nov 17, 1:55 PM CSTAreal Flood WarningSGFGreene7 hr
Nov 17, 2:26 PM CSTAreal Flood WarningSGFDade, Dallas, Polk7 hr
Nov 17, 2:45 PM CSTTornado WarningSGFDouglas, Howell, Ozark30 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.